Send us news by text, start your message Leigh News and your send photos and videos to 80360
Greater Manchester drugs deaths could be linked
9:50am Tuesday 22nd January 2013 in News
DRUG users are being warned of a possible contaminated quantity of illegal drugs after two deaths in days – in Wigan Infirmary.
On Monday police were called to the hospital following the death of a 28-year-old man who had been admitted to hospital after complaining of being unwell.
Police were also made aware of the death of a 19-year-old man at Oldham Hospital on the previous day who suffered similar symptoms.
Toxicology tests are due to take place to establish the cause of the deaths.
Detective Chief Inspector Howard Millington from Wigan CID said: "We are very concerned at how these deaths of two apparently fit young men have occurred.
"It is believed several other people have been admitted to hospital suffering from similar symptoms and it is possible they are linked. Our main concern is that there may be a contaminated quantity of illegal drugs and if this goes unchecked it could result in further deaths."
The drugs are believed to be ecstasy tablets, heart shaped in purple, green, yellow and blue.
Anyone suffering adverse effects after taking such tablets is advised to go to hospital immediately.
Anyone with information should phone police on 0161 856 7149 or the independent charity Crimestoppers, anonymously, on 0800 555 111.